MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; BALLOON DILATATION CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; BALLOON DILATATION CATHETER
Model Number BD-400P-2080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned as it was discarded by the customer.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
An olympus representative reported on behalf of the customer, that an ez dilate balloon dilator (fw) 18-19-20, burst inside the patient when inflated to 20mm.The event occurred during the therapeutic procedure (esophagogastroduodenoscopy (egd) with esophageal dilation) and was completed with the same device.This is the ninth occurrence from this lot.There was no procedural delay, or no patient harm associated with the event.
 
Event or Problem Description
The patient was under monitored anesthesia care (mac) during the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation with correction to the initial with information inadvertently left out.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: the device was found in two pieces as it appears that the balloon has been cut off approximately an inch from the base.In addition, a large vertical tear can be found along the entire clear balloon.The wire was also returned and found to have a few kinks, however, it is unlikely that the customer used the device with the noticeable kinks and more likely that the kinks were created after procedure.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to the seam connecting the two halves of the balloon is not correct.However, the subject device was not returned and the root cause of the event could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is to provide a correction to b5 with information inadvertently left out.
 
Event or Problem Description
This complaint is related to additional 8 complaints: (b)(4).

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17558797
Report Number3011050570-2023-00119
Device Sequence Number14359091
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number383359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer11/21/2023
12/28/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/28/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-1740 INFLATION DEVICE (DISPOSABLE) FOR EBD
Patient SexUnknown